MAUDE Adverse Event Report: MICROVENTION, INC. AZUR DETACHABLE 35 SYSTEMS; EMBOLIZATION COIL

MICROVENTION, INC. AZUR DETACHABLE 35 SYSTEMS; EMBOLIZATION COIL
Model Number 45-450610
Medical Device Problem Codes Stretched (1601); Device Issue (2379)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 03/09/2016
Type of Reportable Event Death
Additional Manufacturer Narrative
This device is used for treatment, not diagnosis.The azur system is intended to reduce or block the rate of blood flow in vessels of the peripheral vasculature.It is intended for use in the interventional radiologic management of arteriovenous malformations, arteriovenous fistulae, aneurysms, and other lesions of the peripheral vasculature.Per the instructions for use: potential complications include, but are not limited to: hematoma at the site of entry, vessel/aneurysm perforation, unintended parent artery occlusion, incomplete filling, vascular thrombosis, hemorrhage, ischemia, vasospasm, edema, coil migration or misplacement, premature or difficult coil detachment, clot formation, revascularization, post-embolization syndrome, and neurological deficits including stroke and possibly death.Based on the investigation, the complaint is confirmed as the implant is stretched.The coil and delivery pusher are intact.The device has evidence of a force being applied.The microcatheter could not be evaluated as it was not returned for evaluation.Mvi ref.(b)(4).
 
Event or Problem Description
It was reported that during treatment of an aneurysm, upon coil positioning and packing, the coil was reported to stretch.It was reported that the patient died due to trauma.It was stated that it was not device related.Additional information received on march 16, 2016: the stretched coil and delivery pusher were removed together with the microcatheter without incident.

Brand Name
AZUR DETACHABLE 35 SYSTEMS
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
1311 valencia avenue
tustin CA 92780
MDR Report Key5556130
Report Number2032493-2016-00063
Device Sequence Number520348
Product Code KRD
UDI-Device Identifier00810170014918
UDI-Public(01)00810170014918(11)150918(17)200918(10)150918MC1
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K093002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Radiologic Technologist
Type of Report Initial
Report Date (Section B) 03/10/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Physician
Device Expiration Date09/18/2020
Device Model Number45-450610
Device Lot Number150918MC1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2016
Initial Report FDA Received Date04/07/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age47 YR